Minocycline-induced acute eosinophilic pneumonia: A case report and review of the literature.
Respiratory medicine case reports
2015; 15: 110-114
Acute eosinophilic pneumonia (AEP) can be a challenging diagnosis and is often initially misdiagnosed as one of the more common pneumonia syndromes such as acute respiratory distress syndrome. Early bronchoalveolar lavage (BAL) is critical in distinguishing the diagnosis to initiate proper management. The etiology of AEP is unknown, though many drugs have been implicated, including minocycline. Minocycline is commonly used for pneumonia, acute bronchitis, urinary tract infections, and acne and is likely the cause of AEP in our patient. There are 26 case reports of minocycline-induced AEP. In most cases, outcomes were favorable and symptoms rapidly resolved upon discontinuation of minocycline, with 11 cases employing steroids, one case twelve hours of CPAP and another 5 days of intubation. None resulted in mortality. Although it is difficult to evaluate without further studies, steroids should be recommended for minocycline-induced AEP, especially for those with severe or persistent symptoms.
View details for DOI 10.1016/j.rmcr.2015.05.013
View details for PubMedID 26236618